Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 78, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Sep 14, 2008, 9:24 AM CDT for Clay County, Richland County, Illinois. It took effect at Sep 14, 2008, 11:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 9:24 AM CDT (14:24 UTC)
- In effect from
- Sep 14, 2008, 11:00 PM CDT
- Expired
- Sep 14, 2008, 9:27 PM CDT
- In force
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 141424
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT SUN SEP 14 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
.SYNOPSIS...HEAVY RAINS TODAY FROM REMNANTS OF HURRICANE IKE IN COMBINATION
WITH HEAVY RAINS FROM THE LAST TWO DAYS WILL CAUSE SOME FLOODING
ALONG THE LITTLE WABASH RIVER FOR THE NEXT COUPLE OF DAYS.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC025-159-150424-
/O.NEW.KILX.FL.W.0078.080915T0400Z-080916T0300Z/
/CLAI2.1.ER.080915T0400Z.080915T1200Z.080915T2100Z.NO/
924 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* FROM THIS EVENING TO MONDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 800 AM SUNDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 16.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
LITTLE WABASH RIVER
CLAY CITY 16 15.2 SUN 8 AM 16.5 14.4 13.9
$$1 follow-up statement
000
WGUS83 KILX 150227
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
927 PM CDT SUN SEP 14 2008
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC025-159-150257-
/O.CAN.KILX.FL.W.0078.000000T0000Z-080916T0300Z/
/CLAI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM CDT SUN SEP 14 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT 745 PM SUNDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.3 FEET. THE
RIVER WILL FALL TO 11.9 FEET BY TUE.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
LITTLE WABASH RIVER
CLAY CITY 16 14.1 SUN 8 PM 13.9 11.9 10.1
$$
SMITHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:58 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 14, 6:58 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 658 AM CDT SUN SEP 14 2008 .DISCUSSION... ISSUED 250 AM CDT SUN SEP 14 2008 HEAVY RAIN EXPECTED TO IMPACT MUCH OF CENTRAL AND SOUTHEAST ILLINOIS TODAY...AS REMNANTS OF HURRICANE IKE TRACK THROUGH THE REGION. 07Z SURFACE ANALYSIS SHOWS CENTER OF TROPICAL STORM IKE LOCATED OVER NORTHWEST ARKANSAS...WHILE WEAK COLD FRONT EXTENDS FROM NORTHERN MICHIGAN SOUTHWESTWARD INTO EASTERN KANSAS. DEEP PLUME OF TROPICAL MOISTURE IS STREAMING NORTHWARD AHEAD OF IKE...EVIDENCED BY SURFACE DEWPOINTS IN THE UPPER 60S AND LOWER 70S AND 850MB DEWPOINTS IN THE 15 TO 20C RANGE. LARGE AREA OF RAIN CONTINUES TO FALL ALONG THE SLOW-MOVING COLD FRONT...MAINLY ALONG AND WEST OF I-55...WHILE HEAVIER RAIN IS NOTED ACROSS ARKANSAS AND MISSOURI IN ASSOCIATION WITH IKE. SHORT TERM...TODAY THROUGH TUESDAY REMNANTS OF TROPICAL STORM ARE EXPECTED TO ACCELERATE NORTHEASTWARD THIS MORNING AS THEY BEGIN TO INTERACT WITH A STRONG MID-LEVEL TROUGH SWINGING THROUGH THE NORTHERN PLAINS. 00Z 14 SEP MODELS ARE ALL IN EXCELLENT AGREEMENT CONCERNING THE TRACK AND TIMING OF THE SYSTEM...WITH CENTER OF CIRCULATION EXPECTED TO MOVE FROM JUST SOUTH OF ST. LOUIS AT 12Z TO NORTHWEST INDIANA BY 18Z. STEADIEST RAIN WILL FALL ON THE NORTHWEST SIDE OF THE SYSTEM...WITH AREAS ALONG AND NORTHWEST OF A SHELBYVILLE TO CHAMPAIGN LINE EXPERIENCING THE HIGHEST RAIN TOTALS. A GENERAL 2 TO 3 INCH RAINFALL CAN BE ANTICIPATED ACROSS THIS AREA...WITH ISOLATED HIGHER AMOUNTS ASSOCIATED WITH ANY MESOSCALE RAIN BANDS THAT DEVELOP. FURTHER SOUTHEAST...THE PRECIP WILL BE A BIT MORE SHOWERY IN NATURE ALONG AND EAST OF I-57. IN FACT...A FEW THUNDERSTORMS COULD RUMBLE ACROSS THIS PART OF THE KILX CWA. LATEST DAY 1 CONVECTIVE OUTLOOK FROM SPC KEEPS SLIGHT RISK AREA FURTHER EAST INTO THE WARM SECTOR ACROSS INDIANA...BUT DOES INCLUDE GENERAL THUNDER AS FAR WEST AS EAST-CENTRAL ILLINOIS. BASED ON EXPECTED SPEED OF SYSTEM...HEAVIEST RAINS WILL LIKELY COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA BY AROUND MIDDAY...WITH PRECIP COMPLETELY COMING TO AN END BY LATE AFTERNOON. DESPITE PRECIP QUICKLY TAPERING OFF LATER TODAY...WILL CONTINUE THE CURRENT FLASH FLOOD PRODUCTS THROUGH 00Z IN ORDER TO AVOID UNNECESSARY CONFUSION. WILL ALSO BE A RATHER WINDY DAY...AS SYSTEM PASSES THROUGH THE AREA AND PRESSURE GRADIENT TIGHTENS ACCORDINGLY. THINK WINDS WILL BE STRONGEST ACROSS THE E/SE CWA...WHERE GUSTS IN THE 35 TO 40 MPH RANGE ARE LIKELY. AM CONSIDERING A WIND ADVISORY FOR THESE AREAS. ALL MODELS TRACK THE LOW INTO THE EASTERN GREAT LAKES BY 00Z...WITH BOTH NAM-WRF/GFS HINTING AT THE POSSIBILITY OF A FEW SHOWERS LINGERING INTO THE EVENING HOURS ACROSS THE NORTHERN CWA. BASED ON EXPECTED INTRUSION OF MUCH DRIER AIR ALOFT BEHIND DEPARTING SYSTEM...THINK THIS IS OVERDONE...SO HAVE PULLED ALL POPS AFTER 00Z. SHOULD STILL SEE A GOOD DEAL OF LINGERING LOW-LEVEL MOISTURE THROUGH THE NIGHT...RESULTING IN A CONTINUATION OF MOSTLY CLOUDY SKIES UNTIL PERHAPS CLOSER TO DAWN. DESPITE MOIST LOW-LEVELS...THINK WINDS WILL REMAIN STRONG ENOUGH TO MITIGATE ANY THREAT FOR FOG. COOL AND DRY WEATHER WILL BE ON TAP FOR MONDAY AND TUESDAY...AS HIGH PRESSURE BUILDS IN FROM THE WEST. AFTERNOON HIGHS ON MONDAY WILL MAINLY BE IN THE 60S...WARMING TO THE LOWER 70S BY TUESDAY. LONG TERM...WEDNESDAY THROUGH SATURDAY QUIET WEATHER CAN BE EXPECTED IN THE EXTENDED...AS PERSISTENT SURFACE RIDGING PREVAILS ACROSS THE MIDWEST THROUGH THE END OF THE WEEK. TEMPS WILL INITIALLY BE ON THE COOL SIDE...BUT WILL GRADUALLY WARM...WITH HIGHS CLIMBING BACK TO AROUND 80 DEGREES BY THURSDAY AND FRIDAY. BARNES && .AVIATION... ISSUED 658 AM CDT SUN SEP 14 2008...FOR THE 12Z TAFS HEAVY RAIN AND GUSTY WINDS ARE EXPECTED TODAY. VIS AND CIGS WILL GET DOWN TO VLIFR AT TIMES...ESPECIALLY THROUGH AROUND 19Z...WHEN THE LOW FROM THE REMNANTS OF IKE PASSES JUST SOUTHEAST OF OUR CWA. WILL TEMPO LOW CIGS AND VIS FOR 3 HR PERIODS UNTIL EARLY AFTERNOON. IKE APPEARS TO BE PICKING UP SPEED...SO I MAY BE A BIT TOO PESSIMISTIC WITH TIMING OUT THE LOW CIGS AND VIS...BUT THAT CAN BE FINE TUNED WITH LATER UPDATES. CLEARING IS EXPECTED OVERNIGHT...BUT I DID NOT INCLUDE THAT IN THE TAFS AT THIS POINT...WITH THE FOCUS MAINLY ON POOR WEATHER EARLY IN THE TAF. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ046-055>057-062- 063-066>068-071>073. FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036>038- 040>045-047>054-061. &&
Hazardous weather outlook, Sep 14, 5:48 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 548 AM CDT SUN SEP 14 2008 ILZ027>031-036>038-040>045-047>054-061-151100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON- SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 548 AM CDT SUN SEP 14 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY. WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY. TURN AROUND AND FIND A BETTER ROUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ046-055>057-062-063-066>068-071>073-151100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-RICHLAND-VERMILION- 548 AM CDT SUN SEP 14 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY. WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY. TURN AROUND AND FIND A BETTER ROUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SHIMON
In the hours before
Local storm report, Sep 14, 4:21 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
421 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN PEORIA 40.74N 89.61W
09/13/2008 M2.20 INCH PEORIA IL NWS EMPLOYEE
ONE HOUR TOTAL FROM 6 PM TO 7 PM. FLOODING IN PEORIA.
&&
SHIMONLocal storm report, Sep 14, 6:45 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FLOOD 1 S ROANOKE 40.78N 89.20W
09/14/2008 WOODFORD IL EMERGENCY MNGR
COUNTY ROAD 13 BETWEEN IL ROUTE 116 AND COUNTY ROAD 4
CLOSED DUE TO HIGH WATER ON ROAD
&&
JRPLocal storm report, Sep 14, 9:07 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
907 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FLOOD 4 E ATHENS 39.96N 89.65W
09/14/2008 SANGAMON IL MESONET
8 INCHES OF WATER FLOWING ACROSS INTERSECTION OF ROUTES
29 AND 123.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:25 PM CDT | Flash Flood Warning | ILX | Cass, Logan, McLean, Mason, Menard, Morgan and 4 more | 6 hr |
| Sep 13, 9:13 PM CDT | River Flood Warning | ILX | Fulton, Knox | 69 hr |
| Sep 13, 9:13 PM CDT | River Flood Warning | ILX | Fulton | 49 hr |
| Sep 13, 11:01 PM CDT | Flash Flood Warning | ILX | Cass, Fulton, Knox, Marshall, Mason, Peoria and 4 more | 6 hr |
| Sep 14, 2:29 AM CDT | Areal Flood Warning | ILX | Cass, Logan, McLean, Mason, Menard, Morgan and 4 more | 36 hr |
| Sep 14, 4:54 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more | 24 hr |
| Sep 14, 7:05 AM CDT | River Flood Warning | ILX | Fulton, Mason | 28 days |
| Sep 14, 7:05 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 29 days |
| Sep 14, 7:33 AM CDT | Areal Flood Warning | ILX | Champaign, Christian, Coles, Cumberland, DeWitt, Douglas and 8 more | 22 hr |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Mason, Menard | 24 hr |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Piatt | 6 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Sangamon | 6 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Menard | 9 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 8 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Cass, Mason | 10 days |
| Sep 14, 11:37 AM CDT | High Wind Warning | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Jasper and 2 more | 83 min |
| Sep 14, 12:16 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 17 days |
| Sep 14, 12:16 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 20 days |
| Sep 14, 12:26 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 3 days |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.